MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm amplatzer amulet was implanted in the patient using a 14f amplatzer amulet sheath for a left atrial appendage (laa) closure procedure.The laa was noted to have a cauliflower-like morphology with a depth of 20 mm, and the landing zone was measured at 26.8 × 21 mm.The procedure involved multiple deployment attempts due to challenges in achieving optimal positioning.During the procedure, the left atrial pressure was measured at 14 mmhg.Initial deployments resulted in protrusion of the lobe shoulder or excessive depth, necessitating recaptures.Stable placement was ultimately achieved on the fourth attempt following an anterior axis adjustment.Post-deployment imaging confirmed closure at 135° transesophageal echocardiography (tee), although a slight gap was observed at the lateral-superior side at 0° tee.No pericardial effusion was noted, and the patient left the operating room in stable condition.Warfarin therapy, which had been continued until the procedure, was discontinued postoperatively.At the 30-day follow-up, the patient¿s clinical course was favorable, and dual antiplatelet therapy (dapt) was initiated.However, at the three-month follow-up, on (b)(6) 2025, device-related thrombus (drt) was detected on the left atrial side of the amulet disc.Warfarin therapy was resumed, and further follow-up was scheduled.The adverse event was characterized by thrombus formation, likely associated with blood stasis in the region from the superior to mid portion of the disc.This was observed in a dialysis patient, where discontinuation of anticoagulation (warfarin) and the placement of a non-abbott device following amulet implantation were noted as potential concerns.The presence of spontaneous echo contrast (sec) also raised concerns.Although minimal peridevice leak (pdl) was present and the device position remained unchanged, the development of drt indicated a potential complication requiring ongoing management.The patient is reported stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a thrombus was reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported thrombus could not be determined.An unexpected medical intervention was a cascading effect of the incident, as medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm amplatzer amulet was implanted in the patient using a 14f amplatzer amulet sheath for a left atrial appendage (laa) closure procedure.The laa was noted to have a cauliflower-like morphology with a depth of 20 mm, and the landing zone was measured at 26.8 × 21 mm.The procedure was challenging, requiring multiple deployment attempts to achieve optimal positioning.It was reported that there were three partial recaptures during these attempts.Initial deployments resulted in protrusion of the lobe shoulder or excessive depth, necessitating recapture and repositioning.Ultimately, stable placement was achieved on the fourth attempt after adjusting to an anterior axis.During the procedure, left atrial pressure was recorded at 14 mmhg, and heparin was administered.The patient¿s activated clotting time (act) was 330, and the most recent inr prior to the procedure was 1.8.Post-deployment imaging confirmed closure at 135° tee, although a slight gap was noted at the lateral-superior side at 0° tee.It was confirmed that no pericardial effusion was observed at any time during or after the procedure, and the patient left the operating room in stable condition.Additionally, no threads were visible on the device.Warfarin therapy, which had been continued until the procedure, was discontinued postoperatively.At the 30-day follow-up, the patient¿s clinical course was favorable, and dual antiplatelet therapy (dapt) was initiated.However, at the three-month follow-up on (b)(6) 2025, device-related thrombus (drt) was detected on the left atrial side of the amulet disc via ct imaging.The thrombus was described as neither fibrous nor of an unusual or fiber-like shape.Warfarin therapy was resumed, and further follow-up was scheduled.The adverse event was characterized by thrombus formation likely associated with blood stasis from the superior to mid portion of the disc.The patient was noted to be on dialysis, which may contribute to hypercoagulability.The presence of spontaneous echo contrast (sec) raised additional concerns.Although minimal peridevice leak (pdl) was present and the device position remained unchanged, the development of drt indicated a potential complication requiring ongoing management.The patient is reported stable.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23622592
Report Number2135147-2025-06873
Device Sequence Number18405099
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)291031(10)10602512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10602512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/24/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F AMPLATZER AMULET DELIVERY SHEATH.; 14F AMPLATZER AMULET DELIVERY SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale